My doctor switched me from 10mg name brand Lexapro to 50mg generic Zoloft 1 week ago because of my insurance. Was on Lexapro 18 months. I'm not doing well the last few days. I'm irritable, obsessively angry at the Heating Man, and feel a major anxiety attack on the way. Should I hang in there a few more weeks, or, alarm my doctor? Thanks, I'm worried, I don't want another episode, it's been a long time.. Scott
13 Jan 2010
I tried to switch from Lexapro (10mg daily) to Celexa (30 mg daily)... and experienced severe "serotonin withdrawal" symptoms... and ended up going back to Lexapro.
From reading other Lexapro users comments (on this forum and others)... the consensus seems to be the same... if you are going to switch from Lexapro to another SSRI or even quit Lexapro completely, it is best to slowly taper your dosage. Using 10 mg as an example: reduce your dose of Lexapro to 7.5 mg for 2-3 weeks, then reduce to 5 mg for another 2-3 weeks. Once down to 5mg... you may need to taper even slower... maybe 3-4 mg for a couple of weeks (or try 5 mg every other day)... and then taper down to 2.5 mg (again daily for a couple of weeks or 2.5 mg every other day)... even tapering down to 1mg daily (yes... very difficult to divide a 10mg tablet... even with a pill cutter). However, due to the long half-life of Lexapro... you may not experience any "serotonin withdrawal" side effects for 7-10 days. But once they hit, it can be a very miserable experience. Strongly suggest looking up "serotonin withdrawal", Lexapro and "brain zaps" to see how your personal experience compares with others. I found it to be very helpful (since the Dr. didn't seem to know what was causing my "symptoms", I had to do a lot of internet research). Not everyone experiences withdrawal symptoms from an SSRI, or even the same symptoms or degree of severity... however, reading about other people's experiences with Lexapro (and their withdrawal symptoms) helped me gauge what seemed to be "more common" side effects, along with the degree of severity of my symptoms, compared with others.
Hang in there... you're definitely not alone! Best wishes and good luck!
13 Jan 2010
You should call your doctor. Some people react differently to medications. The Lexapro worked well for you and now you and your doctor can show the insurance that you tried the other drug and it did not work. So now they have to cover the old drug.
The insurance tries to save money any way they can. You just have to prove to the doctor that they are wrong.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Recently My father in law died , my wife was laid off work & I had increased stressors at work. My anxiety started to come back & take over. ...
1 answer • 14 Nov 2010
She said that the lexapro should help with my anxiety. I hope so. I am starting tonight. Hopefullly this is the wonder drug that i have been waiting ...
7 answers • 18 Aug 2011
My doctor told me to go down to 25 mg of Lexapro for a week, then combine it with 25 mg of Zoloft the next week. But I'm actually only on 20 mg ...
1 answer • 7 Jun 2013
... depression , panic, anxiety, crying heaps etc . Go advised me to switch back so I did , 5 days ago . I still feel awful . Anyone done this and ...
4 answers • 12 Jun 2013